Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 22, 2012, 1:52 AM MST for 4 counties in Wyoming. It took effect at Dec 22, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 1:52 AM MST (08:52 UTC)
- In effect from
- Dec 22, 2012, 11:00 PM MST
- Expired
- Dec 22, 2012, 1:02 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3260 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS75 KCYS 220852 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 152 AM MST SAT DEC 22 2012 ...HIGH WIND WATCH FOR WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH SUNDAY MORNING... .HIGH WINDS ARE EXPECTED TO RETURN TONIGHT AND IMPACT AT LEAST THE WIND PRONE AREAS OF SOUTHEAST WYOMING. WINDS ARE EXPECTED TO BECOME STRONG AROUND ARLINGTON...BORDEAUX AND THE SOUTHERN LARAMIE RANGE BY LATE EVENING AND IMPACT TRAVEL WITH STRONG CROSSWINDS AND BLOWING SNOW. WYZ106-110-116-117-230000- /O.NEW.KCYS.HW.A.0035.121223T0600Z-121223T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 152 AM MST SAT DEC 22 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TIMING...11 PM TONIGHT THROUGH 11 AM SUNDAY * WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE CAUTION TONIGHT THROUGH SUNDAY MORNING IF TRAVELING ON NORTH TO SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
731 WWUS75 KCYS 222002 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 102 PM MST SAT DEC 22 2012 ...STRONG WINDS TO RETURN TO THE ARLINGTON AREA LATE TONIGHT AND SUNDAY MORNING... .AN UPPER LEVEL DISTURBANCE WILL PRODUCE A TIGHTENING SURFACE PRESSURE GRADIENT AS IT TRACKS ACROSS WYOMING LATE TONIGHT AND SUNDAY. AS A RESULT...WINDS WILL STRENGTHEN ACROSS MUCH OF SOUTHEAST WYOMING AND BECOME STRONG IN THE ARLINGTON AREA AFTER MIDNIGHT. WYZ106-116-117-222115- /O.CAN.KCYS.HW.A.0035.121223T0600Z-121223T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 102 PM MST SAT DEC 22 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH WINDS WILL BECOME LOCALLY WINDY LATE TONIGHT AND ESPECIALLY ON SUNDAY MORNING...WIND GUSTS ARE EXPECTED TO ONLY REACH AROUND 50 MPH. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ110-231200- /O.UPG.KCYS.HW.A.0035.121223T0600Z-121223T1800Z/ /O.NEW.KCYS.HW.W.0047.121223T0400Z-121223T1900Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 102 PM MST SAT DEC 22 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM TONIGHT THROUGH NOON SUNDAY * WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE CAUTION TONIGHT THROUGH SUNDAY MORNING IF TRAVELING ON NORTH TO SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 21, 10:48 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 21, 10:48 PM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1048 PM MST FRI DEC 21 2012 .AVIATION...06Z. TAFS. VFR. MINIMAL CLOUD COVER. AFTER 16Z...GUSTY WINDS AT SOME TAF SITES. RUBIN && .PREV DISCUSSION... /ISSUED 947 PM MST FRI DEC 21 2012/ UPDATE...GRIDDED FORECASTS MASSAGED FOR THE REST OF THE NIGHT. WEAK SHORTWAVE TROUGH ALOFT PASSES OVERHEAD...BRIEFLY INCREASING THE SURFACE THROUGH 700 MB GRADIENTS...THUS EXPECT MOST LOCALES TO SEE MINIMUM TEMPERATURES NEAR OR SHORTLY AFTER MIDNIGHT... THEN LOW LEVEL MIXING AND WINDS WILL LIKELY AID TEMPERATURES TO BE STEADY OR SLOWLY RISING AFTER MIDNIGHT...ESPECIALLY TO THE LEE OF THE LARAMIE RANGE FROM WHEATLAND TO CHEYENNE TO THE COLORADO STATE LINE. BASED ON TRENDS THE PAST FEW HOURS...AND LOCAL CLIMATOLOGY...BOOSTED WINDS LOCALLY AT ARLINGTON IN EASTERN CARBON COUNTY AND AT BORDEAUX IN SOUTHERN PLATTE COUNTY OVERNIGHT. ALSO ADJUSTED TEMPERATURES...DEWPOINTS...WINDS AND CLOUD COVER THE REST OF THE NIGHT. QUICK PEEK AT THE 22/00Z NAM AND 22/00Z GFS STILL SHOWS A DECENT CHANCE FOR SNOW FALLING ON CHRISTMAS EVE AND CHRISTMAS DAY FOR A RELATIVELY UNCOMMON CHRISTMAS EVE AND CHRISTMAS DAY SNOWFALL EVENT...EVEN FOR SOUTHEAST WYOMING AND WESTERN NEBRASKA. RUBIN PREV DISCUSSION... /ISSUED 534 PM MST FRI DEC 21 2012/ AVIATION...00Z TAFS. VFR. MINIMAL CLOUD COVER. AFTER 16Z... GUSTS NEAR 30 KNOTS AT RAWLINS...LARAMIE AND CHEYENNE... WITH GUSTS NEAR 20 KNOTS AT ALLIANCE...SCOTTSBLUFF AND SIDNEY. RUBIN PREV DISCUSSION... /ISSUED 256 PM MST FRI DEC 21 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SEASONALLY MILD AND DRY CONDITIONS WILL CONTINUE OVER THE CWA THROUGH MOST OF SATURDAY NIGHT. THE MID AND UPPER LEVEL RIDGE CURRENTLY OVER THE CWA WILL SLOWLY FLATTEN AND MOVE EAST ONTO THE PLAINS THROUGH SATURDAY NIGHT. IN ADDITION...WINDY CONDITIONS WILL PERSIST IN AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH SATURDAY EVENING WITH GUSTS TO 40 MPH. THE FLOW ALOFT BECOMES MORE WESTERLY AND INCREASES SATURDAY NIGHT WITH THE SURFACE BOUNDARY ALONG THE EASTERN WYOMING BORDER. THE WINDS AT 700 MB INCREASE TO 45 KNOTS BY 06Z SUNDAY AND CONTINUE THROUGH SUNDAY. HIGH WINDS WILL BE A POSSIBILITY IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE LATE SATURDAY EVENING AND THROUGH MOST OF SUNDAY. WILL HOLD OFF ON THE ISSUANCE OF A HIGH WIND WATCH AT THIS TIME...BUT DID ADD BLOWING SNOW TO THE FORECAST FOR AREAS OVER AND NEAR THE MOUNTAINS. THE WINDS WILL BE AIDED BY THE APPROACH AND PASSAGE OF A WEAK SHORTWAVE TROUGH ON SUNDAY. THAT FEATURE WILL INCREASE OROGRAPHIC FLOW FOR THE MOUNTAINS AND MOISTURE...PRODUCING SEVERAL INCHES OF SNOW OVER THE SNOWY AND SIERRA MADRE RANGES ON SUNDAY. A SHORTWAVE RIDGE THEN BUILDS OVER THE ROCKIES SUNDAY NIGHT IN ADVANCE OF THE MAIN SHORTWAVE TROUGH. COOLER TEMPERATURES AND MORE CLOUDS WILL AFFECT THE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT. LONG TERM...MONDAY THROUGH FRIDAY... THE MAIN CHALLENGES DURING THE EXTENDED FORECAST PERIOD DEAL WITH ACCUMULATING SNOWFALL AND TEMPERATURES. THE 12Z MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT DEPICTING AN PROGRESSIVE AMPLIFIED UPPER LEVEL PATTERN NEXT WEEK. THE FIRST OF TWO SIGNIFICANT PACIFIC LOW PRESSURE TROUGHS WILL IMPACT THE CWA CHRISTMAS EVE THROUGH CHRISTMAS DAY. THIS TROUGH WILL DEEPEN AS IT TRANSLATES EAST ACROSS THE ROCKIES MONDAY AFTERNOON AND NIGHT. AT THE SAME TIME...A SURFACE FRONTAL BOUNDARY WILL BE STALLED ALONG THE LARAMIE RANGE. THE PASSAGE OF THE TROUGH AND COUNTERCLOCKWISE CIRCULATION AROUND LOW PRESSURE OVER SOUTHERN COLORADO WILL ENHANCE THE UPSLOPE FLOW... THEREBY INCREASING THE THREAT FOR ACCUMULATING SNOWFALL OVER MUCH OF THE CWA. THE GFS AND ECMWF QPF/SNOWFALL AMOUNTS VARY SOMEWHAT... WITH A CONSENSUS APPROACH YIELDING LIGHT ACCUMULATIONS (1-3") FOR THE VALLEYS AND PLAINS...AND MODERATE ACCUMULATIONS FOR THE MOUNTAINS (4-8") DURING THE 48-HOUR PERIOD. FORTUNATELY...WINDS WITH THIS STORM SYSTEM WILL BE LIGHT...RESULTING IN MINOR DRIFTING SNOW AND LOWEST WIND CHILL VALUES FROM 0 TO -10 DEGREES. IT WILL BE NOTICEABLY COLDER...ESPECIALLY MONDAY NIGHT AND CHRISTMAS DAY. 700MB TEMPERATURES AROUND -14C WILL YIELD CHRISTMAS DAY HIGH TEMPERATURES IN THE TEENS AND LOWER 20S LOWER ELEVATIONS AND SINGLE DIGITS FOR THE MOUNTAINS. SNOW QUICKLY ENDS FROM WEST TO EAST BY TUESDAY EVENING AS THE UPPER TROUGH MOVES INTO THE PLAINS...AND TRANSITORY SHORTWAVE RIDGE IS CENTERED ALONG THE FRONT RANGE. THE FLOW ALOFT THEN BACKS TO THE SOUTHWEST WEDNESDAY AND WEDNESDAY NIGHT IN ADVANCE OF THE SECOND PACIFIC TROUGH. 700MB TEMPERATURES WEDNESDAY MODERATE TO -6C WITH HIGHS IN THE 20S AND 30S. SIMILAR TEMPERATURES ARE EXPECTED FOR THURSDAY. LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE THURSDAY MORNING...SPREADING EAST INTO SOUTHEAST WYOMING AND NEBRASKA PANHANDLE DURING THE AFTERNOON AND NIGHT. THE SNOW WILL TAPER OFF AND END FOR THE PLAINS FRIDAY...BUT LINGER OVER THE MOUNTAINS AND ADJACENT VALLEYS. WINDS AHEAD OF AND DURING THE PASSAGE OF THIS STORM SYSTEM WILL BE BREEZY ALONG AND WEST OF THE LARAMIE RANGE. HIGH TEMPERATURES FRIDAY WILL BE A FEW DEGREES COOLER FROM THURSDAY GIVEN THAT THE AIR MASS WILL BE OF PACIFIC ORIGIN. AVIATION...18Z TAF ISSUANCE... VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY MORNING. THERE WILL BE SOME CIRRUS PASSING FROM WEST TO EAST OVER THE TERMINALS FROM TIME TO TIME. GUSTY WEST TO SOUTHWEST WINDS UP TO 35 KT WILL STILL OCCUR WEST OF THE LARAMIE RANGE...INCLUDING THE ARLINGTON...ELK MOUNTAIN AND RAWLINS AREAS THROUGH LATE AFTERNOON. SOME GUSTS TO 25 KT CAN BE EXPECTED AT LARAMIE AND CHEYENNE THIS AFTERNOON AS WELL. WINDS WILL DIMINISH AFTER SUNSET AND REMAIN LIGHT TONIGHT AND SATURDAY MORNING. FIRE WEATHER... MINIMAL FIRE WEATHER CONCERNS WILL BE OVER THE CWA THROUGH NEXT WEEK. A PACIFIC STORM SYSTEM WILL AFFECT THE REGION CHRISTMAS EVE AND CHRISTMAS DAY...WITH ANOTHER AFFECTING THE ROCKIES LATE NEXT WEEK. EACH STORM WILL BRING ACCUMULATING SNOW AND COLDER TEMPERATURES TO THE DISTRICTS. IN BETWEEN THE STORMS...TEMPERATURES WILL RECOVER SOME AND WESTERLY WINDS WILL BE STRONG IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...WEILAND LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Dec 21, 6:30 PM MST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MST FRI DEC 21 2012 WYZ101>119-221145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 630 PM MST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST WINDS WILL GUST AS HIGH AS 50 MPH ALONG AND WEST OF THE LARAMIE RANGE ON SUNDAY. A PACIFIC STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING MONDAY NIGHT AND CHRISTMAS DAY. ACCUMULATING SNOW IS POSSIBLE WITH THIS SYSTEM ALONG WITH MUCH COLDER TEMPERATURES AND BRISK WINDS. PLEASE SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 630 PM MST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE ON MONDAY NIGHT AND CHRISTMAS DAY. ACCUMULATING SNOW WILL BE POSSIBLE WITH THIS SYSTEM ALONG WITH AN INCREASE IN WIND AND COLDER TEMPERATURES ON CHRISTMAS DAY. PLEASE SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:02 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 21 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.